Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jung Ho Kim 3 Articles
Ocular chemical burns following accidental instillation of tinea pedis treatment solution: A report of two cases
Jung Ho Kim, Han Sol Chung
J Korean Soc Clin Toxicol. 2022;20(1):35-38.   Published online June 30, 2022
DOI: https://doi.org/10.22537/jksct.2022.20.1.35
  • 123 View
  • 7 Download
AbstractAbstract PDF
Many commonly used household chemicals and medical eye drops look alike, resulting in a worldwide increase in incidences of accidents caused by confusion between similar-looking agents. In this case report, we present two patients who visited the emergency department following inadvertent instillation of tinea pedis treatment solution instead of eye drops. Both patients developed corneal chemical burns following the accidental application. Notably, the visual acuity and symptoms eventually recovered for both patients after hospitalization. However, complete recovery occurred only after several weeks. Both patients were relatively old and had been prescribed eye drops after previous ophthalmic surgery. Since the eye is a sensory organ that receives visual information, ocular injuries significantly affect the quality of life and social functioning of the patient. Incidences of accidental misidentification of eye drops are steadily increasing in South Korea; unfortunately, regulatory policies are unavailable to avoid such hazards. Therefore, physicians should be mindful of the potential risks associated with misidentification of everyday household products and must spend time educating patients when prescribing eye drops. Policy regulations are warranted for products with containers that resemble eye drop bottles. Such items need to be clearly labeled with additional warnings to prevent misidentification and accidental ocular instillation.
A Case Report of Cardiac Arrest Following Intentional Ingestion of Liquid Nicotine for Electronic Cigarette
Jung Ho Kim
J Korean Soc Clin Toxicol. 2018;16(2):172-175.   Published online December 31, 2018
DOI: https://doi.org/10.22537/jksct.2018.16.2.172
  • 90 View
  • 5 Download
AbstractAbstract PDF
Acute nicotine poisoning by liquid nicotine for electronic cigarettes is becoming an increasing problem worldwide. On the other hand, there are no regulations regarding its concentration, container or labelling in Korea. This is the first case of a cardiac arrest after liquid nicotine ingestion that was confirmed by plasma nicotine detection in Korea. A 34-year-old male was found with a cardiac arrest at home by the emergency medical services crew, and had a return of spontaneous circulation after 27 minutes of cardio-pulmonary resuscitation. The cause of his cardiac arrest was suspected to be acute nicotine poisoning by the ingestion of liquid nicotine. Toxicology analysis of the National Forensic Service confirmed plasma nicotine, and the pharmacokinetic estimated average concentration of plasma nicotine at the time of the cardiac arrest was 29.7 mg/L, a lethal dose. He was hospitalized for further treatment, but was discharged after 20 days without any improvement. Considering the strong toxicity of nicotine, appropriate policy decisions are required for sales and distribution.
Survival after Cardiac Arrest due to Acute Methamphetamine Poisoning: A Case Report
You Ho Mun, Jung Ho Kim
J Korean Soc Clin Toxicol. 2018;16(2):176-180.   Published online December 31, 2018
DOI: https://doi.org/10.22537/jksct.2018.16.2.176
  • 83 View
  • 1 Download
AbstractAbstract PDF
Drug abuse and its related problems are increasing continuously in Korea. One of the most frequently abused drugs is methamphetamine, but there are few medical report in Korea. This is the first report of the identification of methamphetamine in the blood of a patient who had a return of spontaneous circulation after cardiac arrest and survived discharge. A 33-year-old male arrived at the emergency department presenting with chest pain and dyspnea. He had ingested methamphetamine and alcohol approximately 7 hours before arrival. One hour after arrival, he had seizure followed by cardiac arrest. Spontaneous circulation was recovered after 4 minutes of CPR. An analysis of the National Forensic Service identified plasma methamphetamine with an estimated average concentration of plasma methamphetamine at the time of arrival of 0.6 mg/L, a lethal dose. He had rhabdomyolysis and acute kidney injury but survived after continuous renal replacement therapy. Since then, he has suffered chronic kidney disease, and he is being followed up at the out-patient department. In Korea, although drug abuse is still uncommon, it is on the increase. Therefore, emergency physicians should be aware of the clinical characteristics of methamphetamine poisoning.

JKSCT : Journal of The Korean Society of Clinical Toxicology